Alert archive / South Carolina / Coastal Flood Statements in 2012
Coastal Flood Statement 1, NWS Charleston, SC
NWS Charleston, SC issued this coastal flood statement at May 8, 2012, 10:03 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2012, 10:03 AM EDT (14:03 UTC)
- Expired
- May 8, 2012, 3:32 PM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
457 WHUS42 KCHS 081403 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1003 AM EDT TUE MAY 8 2012 GAZ117-119-139-141-SCZ048>052-082000- /O.NEW.KCHS.CF.S.0001.120508T1403Z-120508T2000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 1003 AM EDT TUE MAY 8 2012 ...SHALLOW COASTAL FLOODING POSSIBLE TONIGHT BUT SIGNIFICANT COASTAL FLOODING IS UNLIKELY... ELEVATED TIDES WILL CONTINUE TO IMPACT SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA THROUGH TONIGHT. HIGH TIDE THIS EVENING IS EXPECTED TO PRODUCE ANOTHER ROUND OF COASTAL FLOODING... BUT CURRENT INDICATIONS ARE THAT THE FLOODING WILL BE SIGNIFICANTLY LESS THAN WHAT WAS OBSERVED YESTERDAY EVENING. A COASTAL FLOOD ADVISORY MAY BE ISSUED FOR PARTS OF THE AREA LATER THIS EVENING. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON DIRECTLY AT 1-888-383-2024 IF YOU OBSERVED ANY FLOODING WITH HIGH TIDE YESTERDAY EVENING. YOU CAN ALSO EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV OR SEND A TWEET TO #WXREPORT. $$
3 follow-up statements
701 WHUS42 KCHS 081659 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1259 PM EDT TUE MAY 8 2012 GAZ117-119-139-141-SCZ048>052-082000- /O.CON.KCHS.CF.S.0001.000000T0000Z-120508T2000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 1259 PM EDT TUE MAY 8 2012 ...SHALLOW COASTAL FLOODING POSSIBLE TONIGHT BUT SIGNIFICANT COASTAL FLOODING IS UNLIKELY... ELEVATED TIDES WILL CONTINUE TO IMPACT SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA THROUGH TONIGHT. HIGH TIDE THIS EVENING IS EXPECTED TO PRODUCE ANOTHER ROUND OF COASTAL FLOODING... BUT CURRENT INDICATIONS ARE THAT THE FLOODING WILL BE SIGNIFICANTLY LESS THAN WHAT WAS OBSERVED YESTERDAY EVENING. A COASTAL FLOOD ADVISORY MAY BE ISSUED FOR PARTS OF THE AREA LATER THIS AFTERNOON. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON DIRECTLY AT 1-888-383-2024 IF YOU OBSERVED ANY FLOODING WITH HIGH TIDE YESTERDAY EVENING. YOU CAN ALSO EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV OR SEND A TWEET TO #WXREPORT. $$
370 WHUS42 KCHS 081817 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 217 PM EDT TUE MAY 8 2012 GAZ117-119-139-141-SCZ048>052-090230- /O.CAN.KCHS.CF.S.0001.000000T0000Z-120508T2000Z/ /O.NEW.KCHS.CF.Y.0003.120509T0100Z-120509T0500Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 217 PM EDT TUE MAY 8 2012 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 1 AM EDT WEDNESDAY. * LOCATION: SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA. * COASTAL FLOODING: LINGERING INFLUENCES FROM THE RECENT NEW MOON AND A PERSISTENT ONSHORE WIND WILL CONTINUE TO PRODUCE ELEVATED TIDES ALONG THE COAST OF SOUTH CAROLINA AND GEORGIA. TIDE LEVELS ARE EXPECTED TO REACH 7.1 TO 7.4 FEET MEAN LOWER LOW WATER IN THE CHARLESTON HARBOR AND 9.0 TO 9.3 FEET MEAN LOWER LOW WATER AT FORT PULASKI. THESE LEVELS WILL RESULT IN A PERIOD OF SHALLOW COASTAL FLOODING AROUND HIGH TIDE THIS EVENING. * TIMING: HIGH TIDE WILL OCCUR IN THE CHARLESTON HARBOR AT 1103 PM...1215 AM WEDNESDAY IN THE BEAUFORT RIVER NEAR BEAUFORT AND 1106 PM AT THE MOUTH OF THE SAVANNAH RIVER. * IMPACTS: SHALLOW COASTAL FLOODING CAN BE EXPECTED. SOME DOCKS AND LOW NON FLOATING PIERS COULD BECOME INUNDATED. SOME STREETS IN DOWNTOWN CHARLESTON WILL FLOOD...BUT REMAIN PASSABLE. HIGHWAY 80 WILL REMAIN OPEN BETWEEN WILMINGTON ISLAND AND TYBEE ISLAND...ALTHOUGH WATER WILL APPROACH IT A SEVERAL LOCATIONS. SALT WATER FLOODING OF AREAS NEARBY TO MARSHES AND THE INTRACOASTAL WATERWAY WILL OCCUR. FLOODING WILL NOT BE AS EXTENSIVE AS WHAT WAS EXPERIENCED MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS AT AND NEAR THE COAST. SHALLOW COASTAL FLOODING TYPICALLY BEGINS ALONG THE SOUTHERN SOUTH CAROLINA COAST WHEN TIDES IN THE CHARLESTON HARBOR REACH 7.0 FEET MEAN LOWER LOW WATER AND ALONG THE NORTHERN GEORGIA COAST WHEN TIDES REACH 9.2 FEET MEAN LOWER LOW WATER AT FORT PULASKI. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON DIRECTLY AT 1-888-383-2024 IF YOU OBSERVED ANY FLOODING THIS EVENING. YOU CAN ALSO EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV OR SEND A TWEET TO #WXREPORT. && $$
925 WHUS42 KCHS 081933 CCA CFWCHS COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 332 PM EDT TUE MAY 8 2012 GAZ117-119-139-141-SCZ048>052-090400- /O.CAN.KCHS.CF.S.0001.000000T0000Z-120508T2000Z/ /O.COR.KCHS.CF.Y.0003.120509T0100Z-120509T0500Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 332 PM EDT TUE MAY 8 2012 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 1 AM EDT WEDNESDAY. * LOCATION: SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA. * COASTAL FLOODING: LINGERING INFLUENCES FROM THE RECENT FULL MOON AND A PERSISTENT ONSHORE WIND WILL CONTINUE TO PRODUCE ELEVATED TIDES ALONG THE COAST OF SOUTH CAROLINA AND GEORGIA. TIDE LEVELS ARE EXPECTED TO REACH 7.1 TO 7.4 FEET MEAN LOWER LOW WATER IN THE CHARLESTON HARBOR AND 9.0 TO 9.3 FEET MEAN LOWER LOW WATER AT FORT PULASKI. THESE LEVELS WILL RESULT IN A PERIOD OF SHALLOW COASTAL FLOODING AROUND HIGH TIDE THIS EVENING. * TIMING: HIGH TIDE WILL OCCUR IN THE CHARLESTON HARBOR AT 1103 PM...1215 AM WEDNESDAY IN THE BEAUFORT RIVER NEAR BEAUFORT AND 1106 PM AT THE MOUTH OF THE SAVANNAH RIVER. * IMPACTS: SHALLOW COASTAL FLOODING CAN BE EXPECTED. SOME DOCKS AND LOW NON FLOATING PIERS COULD BECOME INUNDATED. SOME STREETS IN DOWNTOWN CHARLESTON WILL FLOOD...BUT REMAIN PASSABLE. HIGHWAY 80 WILL REMAIN OPEN BETWEEN WILMINGTON ISLAND AND TYBEE ISLAND...ALTHOUGH WATER WILL APPROACH IT AT SEVERAL LOCATIONS. SALT WATER FLOODING OF AREAS NEARBY TO MARSHES AND THE INTRACOASTAL WATERWAY WILL OCCUR. FLOODING WILL NOT BE AS EXTENSIVE AS WHAT WAS EXPERIENCED MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS AT AND NEAR THE COAST. SHALLOW COASTAL FLOODING TYPICALLY BEGINS ALONG THE SOUTHERN SOUTH CAROLINA COAST WHEN TIDES IN THE CHARLESTON HARBOR REACH 7.0 FEET MEAN LOWER LOW WATER AND ALONG THE NORTHERN GEORGIA COAST WHEN TIDES REACH 9.2 FEET MEAN LOWER LOW WATER AT FORT PULASKI. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON DIRECTLY AT 1-888-383-2024 IF YOU OBSERVED ANY FLOODING THIS EVENING. YOU CAN ALSO EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV OR SEND A TWEET TO #WXREPORT. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this coastal flood statement went out at May 8, 8:11 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 8, 8:11 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
811 AM EDT TUE MAY 8 2012
.SYNOPSIS...
HIGH PRESSURE WILL EXTEND SOUTH FROM OFF THE NEW ENGLAND COAST
THROUGH WEDNESDAY. A COLD FRONT WILL MOVE THROUGH FROM THE NORTHWEST
WEDNESDAY NIGHT...FOLLOWED BY HIGH PRESSURE INTO THE WEEKEND. A LOW
PRESSURE SYSTEM COULD AFFECT THE REGION EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT THE SURFACE...HIGH PRESSURE REMAINS CENTERED OFF THE NEW
ENGLAND COAST WITH A STATIONARY FRONT ACROSS NORTHEAST FLORIDA AND
A COLD FRONT WELL TO THE NORTHWEST ACROSS THE OHIO AND TENNESSEE
VALLEYS. STRONG MOISTURE CONVERGENCE ALONG THE COAST IS LEADING TO
SHOWERS WHICH ARE MOVING NORTHWEST ACROSS SOUTHEAST GEORGIA JUST
SOUTH OF THE SAVANNAH RIVER. LOOKS LIKE THE DEEPEST MOISTURE WILL
REMAIN SOUTH AND WEST OF CHARLESTON TODAY AND THIS IS WHERE WE
THINK THE BEST RAIN CHANCES WILL BE. HAVE POPS RANGING FROM
AROUND 30 PERCENT NEAR CHARLESTON TO 70 PERCENT ACROSS SOUTHEAST
GEORGIA. THINK THE SEVERE THUNDERSTORM PROSPECTS WILL BE LOW GIVEN
THE MINIMAL SHEAR/INSTABILITY...MAINLY CONFINED TO INTERIOR
SOUTHEAST GEORGIA LATER THIS AFTERNOON WHERE THE GREATEST
INSTABILITY IS EXPECTED. HIGHS GENERALLY IN THE LOWER TO MID 80S
AWAY FROM THE COAST WHICH WILL BE A BIT COOLER DUE TO THE ONSHORE
FLOW.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
TONIGHT...THE UPPER TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL
APPROACH FROM THE NORTHWEST BUT RAIN CHANCES WILL BE LOW GIVEN
WEAK FORCING FOR ASCENT. LOWS IN THE MID 60S INLAND/UPPER 60S AT
THE COAST.
WEDNESDAY THROUGH THURSDAY...
AN UPPER LEVEL TROUGH POSITIONED ACROSS THE GREAT LAKES REGION
AND OHIO VALLEY WILL SHIFT EAST...PUSHING A COLD FRONT TOWARD THE
AREA FROM THE NORTHWEST ON WEDNESDAY. AS THE TROUGH MOVES INTO THE
NORTHEAST U.S. WEDNESDAY NIGHT...THE COLD FRONT WILL SWEEP THROUGH
THE AREA. DEEP MOISTURE IN PLACE AHEAD OF THE COLD
FRONT...COMBINED WITH WEAK FORCING FOR ASCENT PROVIDED BY THE
RIGHT REAR QUADRANT OF A MODEST UPPER LEVEL JET WILL BE SUFFICIENT
ENOUGH TO SUPPORT AN INCREASED COVERAGE OF SHOWERS AND
THUNDERSTORMS IN THE AFTERNOON AND EVENING AHEAD OF THE COLD
FRONT. CLOUD COVER COULD LIMIT THE AMOUNT OF DESTABILIZATION THAT
WILL TAKE PLACE ON WEDNESDAY...BUT WITH DEW POINTS SURGING INTO
THE MID TO UPPER 60S AND AT LEAST WEAK TO MODERATE SURFACE BASED
INSTABILITY EXPECTED...THERE IS THE POTENTIAL FOR SOME
THUNDERSTORMS TO BECOME SEVERE. AT THIS TIME...IT APPEARS A SQUALL
LINE COULD MOVE THROUGH DURING THE AFTERNOON AND EARLY EVENING
HOURS...WITH THE PRIMARY HAZARD BEING DAMAGING WINDS AND TO A
LESSER EXTENT LARGE HAIL. SINCE THE STORM PREDICTION CENTER HAS
MAINTAINED A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE AREA AWAY
FROM THE IMMEDIATE COAST IN THE LATEST DAY 2 OUTLOOK...WILL ADD
MENTION TO OUR LOCAL HAZARDOUS WEATHER OUTLOOK AS WELL. HIGHS
AHEAD OF THE FRONT ON WEDNESDAY SHOULD BE IN THE MID TO PERHAPS
UPPER 80S...BUT WILL BE HIGHLY DEPENDENT ON THE AMOUNT OF
AVAILABLE SUNSHINE.
THE UPPER LEVEL TROUGH AXIS WILL LAG THE FRONT...MOVING THROUGH THE
AREA ON THURSDAY. WHILE CONVECTION SHOULD GENERALLY MOVE OFFSHORE
WITH THE SURFACE COLD FRONT WEDNESDAY NIGHT...SOME CLOUD COVER AND
PERHAPS A FEW LINGERING SHOWERS COULD PERSIST INTO EARLY THURSDAY.
TEMPERATURES WILL RETURN TO NEAR NORMAL ON THURSDAY AND THURSDAY
NIGHT...WITH HIGHS IN THE LOWER 80S ACROSS MUCH OF THE AREA AND LOWS
IN THE MID TO UPPER 50S.
SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH ON
FRIDAY...WITH RAIN FREE CONDITIONS AND A GOOD AMOUNT OF SUNSHINE
EXPECTED DURING THE DAY. A NORTHEAST FLOW WILL HOLD TEMPERATURES
NEAR NORMAL...IN THE LOWER 80S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG
TERM PERIOD. WEAK UPPER LEVEL RIDGING WILL BUILD OVER THE SOUTHEAST
STATES EARLY IN THE WEEKEND...AS SURFACE HIGH PRESSURE BUILDS INTO
THE REGION FROM THE NORTH. THE UPPER LEVEL RIDGE WILL WEAKEN LATE IN
THE WEEKEND AS THE SURFACE HIGH SHIFTS INTO THE WESTERN ATLANTIC. A
LOW PRESSURE SYSTEM WILL MOVE INTO THE EASTERN GULF OF MEXICO ON
MONDAY AND WILL LIKELY AFFECT THE REGION EARLY NEXT WEEK AS IT
APPEARS TO TRANSITION TO A POSITION OFF THE SOUTHEAST COAST WITHIN
AN AREA OF INCREASED BAROCLINICITY.
THIS SYNOPTIC PATTERN WILL RESULT IN THE CONTINUATION OF RAIN-FREE
CONDITIONS ON SATURDAY...WITH A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS LATE IN THE WEEKEND AND THEN INCREASING CHANCES
THROUGH EARLY NEXT WEEK. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL
OVER THE WEEKEND...BEFORE RETURNING TO NEAR NORMAL EARLY NEXT WEEK.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
KCHS...VFR CONDITIONS ARE EXPECTED TO PREVAIL AT KCHS THROUGH MUCH
OF TONIGHT...ALTHOUGH SOME BRIEF REDUCTIONS IN CEILINGS/VISIBILITIES
ARE POSSIBLE TOWARD DAYBREAK WEDNESDAY DUE TO ABUNDANT LOW LEVEL
MOISTURE. SOME SCATTERED SHOWERS/THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON...BUT THE GREATEST PROBABILITIES WILL BE SOUTH AND WEST
OF THE TERMINAL AND WILL NOT INCLUDE ANY MENTION.
KSAV...DEEP MOISTURE WILL LEAD TO NUMEROUS SHOWERS AND PERHAPS
SOME AFTERNOON THUNDERSTORMS AT KSAV. THE FORECAST INDICATES
TEMPORARY SHOWERS/AFTERNOON THUNDERSTORMS THROUGH ABOUT 22Z...WITH
CEILING/VISIBILITY REDUCTIONS TO MVFR OR LOWER LEVELS POSSIBLE IN
CONVECTION.
EXTENDED AVIATION OUTLOOK...GOOD POSSIBILITY OF
SHOWERS/THUNDERSTORMS WEDNESDAY AFTERNOON AND EARLY EVENING IN
ASSOCIATION WITH A COLD FRONT. OTHERWISE...VFR CONDITIONS ARE
EXPECTED TO PREVAIL.
&&
.MARINE...
TODAY AND TONIGHT...A COLD FRONT WILL SLOWLY APPROACH FROM THE
NORTHWEST BUT NO SIGNIFICANT MARINE ISSUES THROUGH THE PERIOD. A
SOLID ONSHORE FLOW TODAY WILL WEAKEN TONIGHT AS THE PRESSURE
PATTERN BECOMES WEAK DUE TO A PRE-FRONTAL TROUGH SETTING UP
INLAND. SOME GUSTS TO 20 KT IN CHS HARBOR THIS AFTERNOON BUT
CONDITIONS SHOULD REMAIN BELOW ADVISORY LEVELS.
WEDNESDAY THROUGH SUNDAY...ATLANTIC HIGH PRESSURE WILL PREVAIL
THROUGH WEDNESDAY...THEN A COLD FRONT WILL PUSH THROUGH WEDNESDAY
NIGHT. HIGH PRESSURE WILL THEN BUILD INTO THE REGION INTO THE
WEEKEND. WINDS WILL SURGE OUT OF THE NORTH BEHIND THE FRONT ON
THURSDAY...BRIEFLY DIMINISH...THEN INCREASE OUT OF THE NORTHEAST
FRIDAY AND SATURDAY AS THE SURFACE PRESSURE GRADIENT TIGHTENS AND
COLD AIR ADVECTION DEVELOPS OVER THE WATERS BEHIND A DEPARTING UPPER
LEVEL TROUGH. SMALL CRAFT ADVISORY CONDITIONS DUE TO WINDS AND/OR
SEAS APPEAR POSSIBLE FOR AT LEAST A PORTION OF THE WATERS LATE IN
THE WEEK INTO THE WEEKEND.
&&
.TIDES/COASTAL FLOODING...
TIDE LEVELS COULD EXCEED SHALLOW COASTAL FLOODING LEVELS WITH THIS
EVENING/S HIGH TIDE AND COASTAL FLOOD ADVISORIES MAY EVENTUALLY BE
NEEDED...ESPECIALLY ALONG THE SC COAST.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT THIS
EVENING FOR AMZ374.
&&
NEAR TERM...RJB/JAQ
SHORT TERM...RJB/JAQ
LONG TERM...JAQ
AVIATION...RJB/JAQ
MARINE...RJB/JAQ
TIDES/COASTAL FLOODING...Hazardous weather outlook, May 8, 4:33 AM EDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 433 AM EDT TUE MAY 8 2012 GAZ117-119-139-141-SCZ048>052-090930- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 433 AM EDT TUE MAY 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. COASTAL FLOODING...SHALLOW COASTAL FLOODING IS POSSIBLE ALONG PARTS OF THE COAST WITH THE HIGH TIDE LATE THIS EVENING. A COASTAL FLOOD ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040- 042>045-047-090930- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER- 433 AM EDT TUE MAY 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 8, 8:32 AM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
832 AM EDT TUE MAY 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HIGH ASTR TIDES 1 SSW BOONE HALL PLANTA 32.85N 79.83W
05/07/2012 CHARLESTON SC PUBLIC
LONG POINT ROAD FLOODED BETWEEN THE COUNTY PARK AND
BOONE HALL PLANTATION.
&&
EVENT NUMBER CHS1200123Local storm report, May 8, 8:37 AM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
837 AM EDT TUE MAY 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM HIGH ASTR TIDES 1 N CHARLESTON 32.80N 79.94W
05/07/2012 CHARLESTON SC SOCIAL MEDIA
AMERICA STREET FLOODED BETWEEN COOPER AND LEE STREETS.
REPORT RELAYED BY PUBLIC VIA SOCIAL MEDIA.
&&
EVENT NUMBER CHS1200124The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:17 PM EDT | Coastal Flood Advisory | CHS | 11 hr | |
| May 8, 7:50 AM EDT | Small Craft Advisory for Hazardous Seas | CHS | 5 hr |
Nearby
Coastal Flood Statements in South Carolina, 2012Coastal Flood Statements in Georgia, 2012Every coastal flood statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.